Volume 21, Number 53 (Spring 2008)                   IJN 2008, 21(53): 17-27 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

HR. Koohestani, N. Baghcheghi, SH. Khosravi. Frequency, Type and Causes of Medication Errors In Student Nurses. IJN. 2008; 21 (53) :17-27
URL: http://ijn.iums.ac.ir/article-1-405-en.html

Abstract:   (7527 Views)

  Background & Aim: Medication errors in healthcare environment are considered as a serious threat to patients' health. The purpose of this study was to investigate the frequency, type and causes of medication errors of nursing students.

  Materials and Methods: This was a descriptive study conducted in Arak University of Medical Sciences. Seventy six student were selected through census method of sampling. A questionnaire, consisting two sections of demographic information and questions about medication errors, was completed by students. Data were analyzed using descriptive statistics.

  Results: According to findings, 17.1 % of students reported medication errors and 43.42 % reported impending medication errors. The most common type of error was wrong dose of medication, the most common cause of which was poor pharmacologic knowledge. Heparin, Dopamin, Dubotamin, Vancomycin, Phenytoin and Captoprile were the most prevailing drugs about which the students reported errors.

  Conclusion: Results showed that the rate of medication errors in nursing student was high. It seems that some causes of medication errors are related to poor pharmacological knowledge, drug calculation and so on. Acording to the results, it is imperative to realize the weak points of students or educational program and plan to resolve them.

Full-Text [PDF 126 kb]   (1635 Downloads)    
Type of Study: Research | Subject: nursing
Received: 2008/09/3 | Accepted: 2014/08/25 | Published: 2014/08/25

© 2015 All Rights Reserved | Iran Journal of Nursing

Designed & Developed by : Yektaweb